Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 22, NWS Des Moines, IA

June 18, 2014Humboldt County, Wright County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 18, 2014, 5:06 AM CDT for Humboldt County, Wright County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 5:06 AM CDT (10:06 UTC)
Expired
Jun 18, 2014, 11:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Humboldt County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 10:45 AM CDTFLASH FLOOD3 Ssw Ottosen, IANUMEROUS ROADS CLOSED THROUGHOUT HUMBOLDT COUNTY DUE TO STANDING OR FLOWING WATER. DEPTH OF WATER UNKNOWN. WORST IMPACTS IN THE NORTHWEST PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 339 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WGUS53 KDMX 181006
FFWDMX
IAC091-197-181600-
/O.NEW.KDMX.FF.W.0022.140618T1006Z-140618T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
506 AM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  WESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1100 AM CDT
    
* AT 504 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS HUMBOLDT AND WRIGHT COUNTIES. UP TO ONE INCH OF 
  RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLARION...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...GOLDFIELD...
  GILMORE CITY...LIVERMORE...BODE...RENWICK...THOR...RUTLAND...
  BRADGATE...OTTOSEN...HARDY...PIONEER...SPORTSMAN PARK...CLARION
  MUNICIPAL AIRPORT...FRANK A GOTCH STATE PARK...HUMBOLDT MUNICIPAL
  AIRPORT AND EAGLE GROVE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4262 9374 4262 9397 4264 9398 4265 9444
      4290 9444 4289 9399 4291 9398 4291 9374

$$

AWB
2 follow-up statements
254 
WGUS73 KDMX 181216
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 AM CDT WED JUN 18 2014

IAC091-197-181600-
/O.CON.KDMX.FF.W.0022.000000T0000Z-140618T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT IA-WRIGHT IA-
716 AM CDT WED JUN 18 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
HUMBOLDT AND WESTERN WRIGHT COUNTIES...

AT 714 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THAT AROUND TWO INCHES OF RAIN FELL ACROSS THE WARNED AREA. RAINFALL 
IS COMING TO AN END AND LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. 
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY OR IS ALREADY ONGOING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARION...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...GOLDFIELD...GILMORE
CITY...LIVERMORE...BODE...RENWICK...THOR...RUTLAND...BRADGATE...
OTTOSEN...HARDY...PIONEER...SPORTSMAN PARK...CLARION MUNICIPAL
AIRPORT...FRANK A GOTCH STATE PARK...HUMBOLDT MUNICIPAL AIRPORT AND
EAGLE GROVE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4262 9374 4262 9397 4264 9398 4265 9444
      4290 9444 4289 9399 4291 9398 4291 9374

$$

SKOW
959 
WGUS73 KDMX 181600
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 AM CDT WED JUN 18 2014

IAC091-197-181609-
/O.EXP.KDMX.FF.W.0022.000000T0000Z-140618T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT IA-WRIGHT IA-
1100 AM CDT WED JUN 18 2014

...THE FLASH FLOOD WARNING FOR HUMBOLDT AND WESTERN WRIGHT COUNTIES
WILL EXPIRE AT 1100 AM CDT...

THE HEAVY RAIN HAS ENDED...HOWEVER...THE THREAT FOR FLOODING 
CONTINUES IN HUMBOLDT COUNTY. A NEW FLOOD WARNING HAS BEEN 
ISSUED FOR THIS AREA. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4262 9374 4262 9397 4264 9398 4265 9444
      4290 9444 4289 9399 4291 9398 4291 9374

$$

SKOW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 4:01 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 18, 4:01 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT WED JUN 18 2014

.DISCUSSION...
ISSUED AT 356 AM CDT WED JUN 18 2014

OUR PRESENT WEATHER PATTERN OF HOT...HUMID...AND STORMY WEATHER WILL
CONTINUE FOR AT LEAST A FEW MORE DAYS ACROSS THE DMX CWA. WE WILL
HEDGE LARGELY TOWARDS PERSISTENCE AS A BASELINE STARTING POINT.
LARGE SCALE...HIGH PRESSURE WILL SETTLE IN OVER THE SOUTHEASTERN
U.S. AND IN COMBINATION WITH A LARGE UPPER LEVEL LOW MOVING OVER THE
MOUNTAIN WEST...THE DMX CWA WILL REMAIN SANDWICHED IN SOUTHWESTERLY
FLOW AT 850 MB. ONCE AGAIN THE GULF WILL BE OPEN.

AT 00Z THURSDAY...MODELS ARE HINTING AT AXIS OF MOISTURE CONVERGENCE
ALONG THE WARM FRONT. THIS FRONT WILL BE IN A VERY SIMILAR IN
LOCATION TO 00Z WEDNESDAY. A SLIGHT DIFFERENCE IN THAT IT WILL BE
ORIENTED IN A NW TO SE FASHION. SHORT TERM MODELS IN DECENT
AGREEMENT WITH PUSHING THE FRONT SOUTHWARD AND WESTWARD THROUGH THE
CWA BUT VARY SLIGHTLY IN THE TIMING.  THE NAM IS MUCH FASTER AND
FURTHER SOUTH...AND THE GFS IS MUCH SLOWER AND FURTHER NORTH. THE
EURO AND SREF SEEM TO SPLIT THE TWO...SO GOING WITH A MODEL
BLEND. BY 06Z THU...FRONT BOUNDARY SHOULD BE NW TO SE NEAR THE DES
MOINES METRO. IN COMPARING THE DYNAMICS OF WEDNESDAY NIGHT/S SETUP
TO THIS PAST TUESDAY NIGHT/S SETUP...THINGS LOOK VERY SIMILAR.
THEREFORE AM EXPECTING SEVERE POTENTIAL ONCE AGAIN FOR WEDNESDAY
ALONG AXIS OF MOISTURE CONVERGENCE. IT IS ALSO WORTH MAKING NOTE
OF FORECAST HEAT VALUES FOR WEDNESDAY. WITH MAX TEMPERATURES
EXPECTED TO BE IN THE UPPER 80S TO LOW 90S...AND DEWPOINT VALUES
TO BE IN THE LOW TO MID 70S...HEAT INDEX VALUES WILL
APPROACH...AND POSSIBLY EXCEED...100 DEGREES IN LOCATIONS
PRIMARILY SOUTH OF I-80.

IOWA TO REMAIN IN SOUTHWESTERLY FLOW FOR YET ANOTHER DAY ON
THURSDAY. ATMOSPHERE SHOULD BE FAIRLY UNCAPPED ONCE AGAIN BY THE
PEAK OF DAYTIME HEATING. ALL MODELS TRYING TO BRING AN AREA OF
VORTICITY THROUGH AHEAD OF AN AREA OF Q-VECTOR CONVERGENCE
ALOFT...WHICH WOULD SUPPORT ASCENT. PWAT VALUES TO REMAIN 1 TO 2 STD
DEV ABOVE NORMAL. SHEAR VALUES NOT THE MOST IMPRESSIVE. ALL OF THIS
LEADING TO MORE STORMS EXPECTED ACROSS CWA THURSDAY...THOUGH SEVERE
POTENTIAL IS DIMINISHED AS THIS IS A DIFFERENT SET UP THAN THE PAST
FEW DAYS.

BY FRIDAY AFTERNOON...AFOREMENTIONED UPPER LEVEL LOW WILL SWING
ALONG THE U.S. CANADA BORDER NORTH OF NORTH DAKOTA. THIS WILL HELP
PLACE IOWA IN A MORE WESTERLY FLOW ALOFT. WITH WESTERLY FLOW ALOFT
THIS TIME OF YEAR...THE REGION IS PRONE TO BEING IMPACTED BY
SHORTWAVES COMING OFF OF THE ROCKIES. IT IS OFTEN DIFFICULT TO PIN
DOWN EXACT TIMING AND LOCATION OF SHORTWAVES SEVERAL DAYS OUT...SO
HAVE LEFT SCATTERED POPS IN THE FORECAST ALL WEEKEND LONG UNTIL
CONFIDENCE IMPROVES.

FOR NEXT WEEK...MODELS PRESENTLY SHOWING DECENT AGREEMENT IN TRYING
TO BRING HIGH PRESSURE INTO THE UPPER MIDWEST NEAR THE MONDAY
TIMEFRAME. THIS WOULD BRING A NORTHERLY AND EASTERLY COMPONENT TO
THE FLOW FOR THE START OF THE WEEK AND...SUBSEQUENTLY...COOLER
TEMPERATURES AND DRIER AIR. GUIDANCE IS TRYING TO DROP 850 MB TEMPS
FROM THE +22C RANGE OF THIS WEEK BACK DOWN TO THE +14C RANGE BY
MONDAY AFTERNOON.

&&

.AVIATION...18/06Z
ISSUED AT 1206 AM CDT WED JUN 18 2014

LITTLE CHANGE IN THINKING WITH WARM FRONT MOVING LITTLE CURRENTLY
IT EXTENDS FROM NERN NEBRASKA INTO NRN ILLINOIS. LITTLE MOVEMENT
TONIGHT...AND MAY SLIP FARTHER SOUTH WITH THUNDERSTORM
DEVELOPMENT OVER NIGHT. SOME MVFR CONDITIONS IN STRATUS AND FOG
AROUND SUNRISE. REST OF THE DAY VFR WITH REDEVELOP OF
THUNDERSTORMS EXPECTED FOR THE MID AND LATE AFTERNOON HOURS.

OUTLOOK...UNSETTLED WEATHER EXPECTED FOR THE NEXT SEVERAL DAYS.
ANTICIPATE NIGHTLY THUNDERSTORM DEVELOPMENT NEXT FEW DAYS WITH
SOME MVFR CONDITIONS WITHIN 2 HOURS OF SUNRISE EACH NIGHT.

&&

.HYDROLOGY...
ISSUED AT 346 PM CDT TUE JUN 17 2014

SEVERAL ROUNDS OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE
PERIOD. TONIGHTS CONVECTION WILL BE CONCENTRATED OVER NORTHERN IOWA
AND PORTIONS OF NORTHEAST AND CENTRAL IOWA MAINLY ALONG AND NORTH OF
US HIGHWAY 30. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE
WEDNESDAY MORNING INTO THE AFTERNOON/EVENING HOURS...POSSIBLY BACK
BUILDING ACROSS CENTRAL AND SOUTHERN IOWA DURING THE AFTERNOON.
ADDITIONALLY...MORE RAIN IS POSSIBLE THURSDAY INTO THURSDAY NIGHT.
FLASH FLOOD GUIDANCE CONTINUES TO LOWER WITH EACH RAIN EVENT. MOST
OF THE NORTH TWO THIRDS OF THE AREA IS LOOKING AT 1 HOUR FFG OF 1.25
TO 1.75 INCHES WITH THE SOUTHERN THIRD 2 TO 2.5 INCHES. 3 HOUR
GUIDANCE IS 1.88 TO ABOUT 3 INCHES. WITH THE POTENTIAL FOR 2 TO 4
INCHES IN A SHORT PERIOD OF TIME...FLASH FLOODING WILL BE A
POSSIBILITY TONIGHT ACROSS THE NORTH AND POSSIBLY OVER MORE OF THE
AREA WEDNESDAY.

RECENT AND FORECAST RAINFALL HAVE RESULTED IN SIGNIFICANT RISES ON
RIVERS IN THE NORTHERN CWA...WITH SOME RIVERS ALREADY ABOVE FLOOD
STAGE. RIVER FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE DES MOINES
RIVER BASIN UNTIL FURTHER NOTICE.

CONCERN IS THE IMPACT OF SUCCESSIVE RAINFALL EVENTS ON THE
STREAMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA. QPF
ENSEMBLE HYDROGRAPHS SUGGEST THAT ADDITIONAL RAINFALL WILL LIKELY
PROLONG THE FLOODING IN LOCATIONS ALREADY WARNED...AND MAY RESULT IN
NEW FLOODING. FOR EXAMPLE...QPF ENSEMBLE HYDROGRAPHS SUGGEST THE
POSSIBILITY OF MODERATE FLOODING IN THE NORTHERN DES MOINES RIVER
BASIN...WITH MINOR FLOODING POSSIBLE DOWN TO SAYLORVILLE RESERVOIR.
THEY SHOW MINOR TO LOW-END MODERATE FLOODING POSSIBLE ON OTHER
STREAMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BLACK HAWK-
BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-
SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

DISCUSSION...KOTENBERG
AVIATION...MS JUN 14
HYDROLOGY...ZOGG/REV
Hazardous weather outlook, Jun 17, 3:47 PM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT TUE JUN 17 2014

IAZ004>007-015>017-023>028-033>039-048>050-182100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
347 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL THUNDERSTORMS AND SEVERE WEATHER WILL BE POSSIBLE LATE
THIS AFTERNOON AND OVERNIGHT. SEVERE THUNDERSTORMS WITH LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...THOUGH TORNADOES
WILL ALSO BE POSSIBLE ESPECIALLY NORTH OF HIGHWAY 20 IN THE EVENING
HOURS. LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING
WILL ALSO BE POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH
THURSDAY NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL
BE POSSIBLE THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE
WEATHER INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT
AND AGAIN WEDNESDAY THROUGH THURSDAY.

IAZ044>047-057>062-070>075-081>086-092>097-182100-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
347 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE ADDITIONAL CHANCES FOR SEVERE WEATHER IN THE AFTERNOON
AND OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE... WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT...THOUGH A ISOLATED
TORNADO WILL ALSO BE POSSIBLE. STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER
OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH THURSDAY
NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE WEATHER INTO
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND
AGAIN WEDNESDAY THROUGH THURSDAY.

REV

In the hours before

Local storm report, Jun 18, 2:22 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
222 AM CDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     RINGSTED                43.30N 94.51W
06/18/2014                   EMMET              IA   EMERGENCY MANAGER

            POWER POLES DOWN. 50 MPH WIND GUSTS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 18, 2:25 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     EMMETSBURG              43.11N 94.68W
06/18/2014                   PALO ALTO          IA   LAW ENFORCEMENT

            TREES DOWN IN EMMETSBURG. TIME ESTIMATED

&&

AWB
Local storm report, Jun 18, 3:35 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
335 AM CDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     FLASH FLOOD      2 S ALGONA              43.04N 94.23W
06/18/2014                   KOSSUTH            IA   LAW ENFORCEMENT

            WATER OVER THE ROAD AT THE INTERSECTION OF
            HIGHWAY 169 AND 190TH STREET.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 18, 3:38 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
338 AM CDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     FLASH FLOOD      5 S ALGONA              42.99N 94.23W
06/18/2014                   KOSSUTH            IA   LAW ENFORCEMENT

            ROAD OVER THE ROAD AT THE INTERSECTION OF
            HIGHWAY 169 AND 160TH STREET.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 18, 3:50 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             ALGONA                  43.07N 94.23W
06/18/2014  E1.00 INCH       KOSSUTH            IA   PUBLIC

            VIA SOCIAL MEDIA

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:40 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
Jun 18, 1:41 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas49 min
Jun 18, 2:05 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto40 min
Jun 18, 2:26 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas34 min
Jun 18, 2:42 AM CDTSevere Thunderstorm WarningDMXHumboldt, Palo Alto, Pocahontas, Webster48 min
Jun 18, 2:45 AM CDTFlash Flood WarningDMXKossuth6 hr
Jun 18, 2:47 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright43 min
Jun 18, 3:01 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto29 min
Jun 18, 3:11 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Winnebago, Worth49 min
Jun 18, 3:12 AM CDTFlash Flood WarningDMXPalo Alto, Pocahontas6 hr
Jun 18, 3:31 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright44 min
Jun 18, 3:35 AM CDTFlash Flood WarningDMXHancock, Humboldt, Kossuth5 hr
Jun 18, 6:47 AM CDTSpecial Weather StatementDMXFranklin, Wright118 min
Jun 18, 9:36 AM CDTAreal Flood WarningDMXKossuth, Palo Alto12 hr
Jun 18, 10:58 AM CDTAreal Flood WarningDMXHumboldt12 hr
Jun 18, 11:14 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster6 days
Jun 18, 11:14 AM CDTRiver Flood WarningDMXHumboldt5 days
Jun 18, 12:27 PM CDTAreal Flood WarningDMXWright9 hr
Jun 18, 4:02 PM CDTFlash Flood WatchDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 18 more29 hr
Jun 18, 4:08 PM CDTRiver Flood WarningDMXBlack Hawk9 days

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.